5 Signs of Adderall Abuse You Can’t Miss
If you suspect that someone you love is abusing their Adderall medication -or using it illegally- you must become aware of the adverse effects it can have on a user’s overall health. While the medication can be helping them focus better and/or control their hyperactivity, when it is misused it can cause health complications. Looking out for signs of Adderall abuse can prompt you to take action, and help them seek treatment as soon as possible.
According to the National Institute on Drug Abuse, ADHD medications such as Adderall (which contains the stimulant amphetamine) are increasingly popular among young people. Many of them believe that by using Adderall, their school performance will improve. This too is a dangerous trend. These prescription stimulant drugs have the same similar effect that other drugs, such as cocaine or illegal amphetamines have -raising heart rate and blood pressure- as well as producing an addictive euphoria.
What are 5 Signs of Adderall Abuse That You Can’t Miss?
It can be difficult to approach a loved one you suspect of misusing Adderall. They may deny it, or try to convince you that they are not misusing it in any way. Most users are not fully aware of the harmful effects that Adderall can have on their health, and often end up taking larger doses, and taking it more often than necessary. Not only can they quickly build tolerance to it and dependence, but they can become addicted to Adderall, and possibly overdose. Some signs of Adderall abuse to watch out for include:
Drugs containing amphetamine can cause a loss of appetite. The more a person takes Adderall, the more likely they will not feel hungry. Extreme weight loss is unhealthy, and not eating right can lead to malnutrition. If malnutrition develops and goes untreated it can cause serious illness, lead to a physical or mental disability, and possibly death.
Adderall, when abused can make it difficult for a user to fall asleep. If they continue to lose sleep, they may develop insomnia. Insomnia can be dangerous if it’s not addressed by a doctor. Insomnia can cause depression and anxiety. Severe insomnia can also cause congestive heart failure.
Taking too much Adderall can change a person’s behavior. They can become more hostile, aggressive, and even violent towards their family members and/or friends. This can have a negative impact on their most loved relationships. It can hinder trust, and can result in family or friends avoiding them. Violent behavior can also get them in trouble.
Another sign that can indicate possible Adderall abuse is their sudden mood changes. Their mood can change from being extremely happy one moment to being extremely sad. If these mood swings persist, it can lead to problems at work or school. It can also cause problems in personal relationships.
If they are suddenly acting suspicious of everyone, becoming fearful, or seem anxious -it may be a sign of psychosis. Psychosis can bring on schizophrenic type behavior. They can become a danger to themselves or those around them.
If your loved one has displayed any of the signs of Adderall abuse listed here, it is important that you try to talk to them about getting treatment. While it can be difficult to approach them about it, it is important to try and get them help. Talk to a substance abuse specialist as soon as possible to find the treatment your loved needs.